Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Dark brown skin complexion. Have light spots on toe, foot. What can this be? Is it fungal infection?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I am a black female age 34 with medium skin complexion (dark brown). On my left foot on the big toe and second toe I have some spots that are light in color and appear to look like burn spots. What could this be and what could I use to bring my color back. Seemingly it looks like it could have been a type of fungal infection that was severe at one point and then once healed my skin was discolored.
Posted Tue, 22 May 2012 in Pigmentation Problems
Answered by Dr. Gaurang Krishna 58 minutes later

Thanks for writing in and for a clear, good quality picture.

What you have is called Frictional and post inflammatory hyperpigmenttaion.
It means that the pigmentation is because of dryness and friction with the footwear you use. It is very common with people who have a coloured skin.

The problem is compounded by infections or dermatitis over the skin and excessive scratching too.

To treat this problem, I would suggest to use a thick moisturizing cream 2-3 times daily and wear proper footwear.

Apply 4% hydroquinone cream daily at night over the affected area.

You may also consider chemical peeling for faster resolution. You will have to see a dermatologist personally for this.

Though this problem takes along time to go (5-6months), it goes eventually, so nothing to worry about.

I hope I have answered your queries.
Above answer was peer-reviewed by
Follow-up: Dark brown skin complexion. Have light spots on toe, foot. What can this be? Is it fungal infection? 9 minutes later
for the 4% cream is this something I need to get from my physician or can it be purchased over the counter? I was starting to think I was a freak or something simply because my left foot has this and then my right foot is all cute:) I'm a teacher so this is the time of year when I pull out my flip flops.....Thanks a heap
Answered by Dr. Gaurang Krishna 25 minutes later
4% hydroquinone is only available with prescription.

It was good hearing from you.

Thanks and all the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor